News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: lip spasm/headache


 louiec6683 - Wed Sep 24, 2008 7:30 pm

hi I am a 39 y/o male history of sleep apnea and mild tmj. back in July I had surgery for a deviated septum after the surgery I developed a chest cold that turned to bronchotis. I was placed on zpack which did not help then on 10 day of levaquin. about a week into the medicine I developed a lip twitch /spasm directly in the center of my lip it is very hard to see to the naked eye. My GP took blood which was normal and stated just a twitch. My Ent was not concerned but stated if continues see a Nureo. Nureo exam was normal I had a brain mri about three years ago which was normal, also an emg which was normal. Nureo was not concerned either but ordered a eeg which i had today it was normal and a Brain mri which i will have in a couple of days. Nureo stated highly unlikely that i developed a brain tumor over the last three years and a normal eeg and exam would aslo rule in my favor. I have been having some tension headaches in My neck. would like an opinion thank you
 John Kenyon, CNA - Fri Oct 10, 2008 10:10 pm

User avatar Hello -

This sort of twitching (very fine fasiculation) is extremely common, even without any obvious cause, and since you've had work done in the area served by the same nerves that serve the upper lip area, it seems this could be related to that. The nerve may be slightly irritated, and this sort of twitch, as you say not visible to the casual observer, feels a lot more annoying than it looks. It should resolve on its own, but this can go on for weeks at a time. All your exams have been normal, so unless this becomes so annoying that you might consider nerve ablation (destruction of the nerve causing the twitch, usually by injection of alcohol), which could leave you with numbness, inarticulation or even a visible droop in your lip, I'd recommend leaving it alone. While it is undoubtedly bothersome, it will probably resolve on its own. If you continue to have tension headaches in your neck (I know exactly what you mean by that), your doctor might be willing to prescribe a small amount of a muscle relaxant or sedative that would serve the same purpose (muscle relaxant like Skelaxin or sedative like Valium) which possibly might cause the twitch to stop with one or two doses. It could be worth a try if it doesn't go away on its own.

I hope this is helpful. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here